Alert archive / Arkansas / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Tulsa, OK

January 24, 20144 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Jan 24, 2014, 4:29 AM CST for 4 counties in Arkansas. It took effect at Jan 24, 2014, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 4:29 AM CST (10:29 UTC)
In effect from
Jan 24, 2014, 10:00 AM CST
Expired
Jan 24, 2014, 8:00 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WWUS84 KTSA 241029
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
429 AM CST FRI JAN 24 2014

ARZ001-002-010-011-241830-
/O.UPG.KTSA.FW.A.0003.140124T1600Z-140125T0200Z/
/O.NEW.KTSA.FW.W.0005.140124T1600Z-140125T0200Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
429 AM CST FRI JAN 24 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST 
THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN ARKANSAS...CARROLL...BENTON...WASHINGTON AND MADISON. 

 * THIS WARNING REPLACES THE RED FLAG WATCH THAT WAS IN EFFECT

HAZARDOUS WEATHER...
 * STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP
   ACROSS NORTHWEST ARKANSAS BY LATE THIS MORNING. RELATIVE
   HUMIDITY VALUES OF 15 TO 25 PERCENT WILL COMBINE WITH THE WINDS
   AND ABUNDANT DRY FUELS TO CAUSE DANGEROUS WILDFIRE CONDITIONS
   THROUGH THE AFTERNOON.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
999 
WWUS84 KTSA 242136
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CST FRI JAN 24 2014

ARZ001-002-010-011-250200-
/O.CON.KTSA.FW.W.0005.000000T0000Z-140125T0200Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
336 PM CST FRI JAN 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN ARKANSAS...CARROLL...BENTON...WASHINGTON AND MADISON. 

HAZARDOUS WEATHER...
 * SOUTHWEST WINDS OF AROUND 15 MPH WITH GUSTS AROUND 30 MPH AND 
   LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL CREATE DANGEROUS
   WILDFIRE CONDITIONS INTO THE EARLY EVENING HOURS. 

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 24, 4:16 AM CST, 13 minutes earlier.

Area forecast discussion, Jan 24, 4:16 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
416 AM CST FRI JAN 24 2014

.DISCUSSION...
ARCTIC HIGH PRESSURE CENTERED OVER THE AREA EARLY THIS MORNING
WITH TEMPS IN MOST LOCATIONS IN THE SINGLE DIGITS...AND EVEN A FEW
BELOW ZERO READINGS IN NE OKLAHOMA. SFC HIGH WILL CONTINUE TO DIVE
SOUTH TODAY AND ALREADY SEEING A LIGHT SOUTH COMPONENT TO SFC
WINDS IN SOME AREAS ALONG THE KANSAS BORDER IN REPINES TO BROAD
AREA OF PRESSURE FALLS ACROSS THE UPPER MIDWEST. WITH THE COLD
TEMPS THERE WILL BE A PERIOD THIS MORNING OF WIND CHILLS WELL
BELOW ZERO...MOST LIKELY AREA TO MEET BOTH TEMPS AND WIND CRITERIA
FOR WIND CHILL ADVISORY SHOULD REMAIN WITHIN THE CURRENT ADVISORY
AREAS AND THUS WILL MAKE NO CHANGES. TEMPS SHOULD RISE ENOUGH TO
OFFSET INCREASING WINDS BY 15Z EXPIRATION TIME.

STRONG SOUTHWEST WINDS WILL DEVELOP ESPECIALLY ACROSS NORTHERN
AREAS BY AFTERNOON WITH DOWNSLOPE COMPONENT AIDING A SIGNIFICANT
WARM UP. WIND SPEEDS WILL BE CLOSE TO WIND ADVISORY ACROSS FAR
NORTHERN AREAS THIS AFTERNOON. DEW POINTS WILL REMAIN QUITE LOW
HOWEVER AND THUS RH VALUES AT OR BELOW 20 PERCENT SHOULD BE
COMMON. RED FLAG WARNING CRITERIA SHOULD BE MET ACROSS NW ARKANSAS
AND ALL BUT TEMPS MET ACROSS NE OKLAHOMA. SIGNIFICANT WARM UP WILL
CONTINUE THROUGH THE WEEKEND WITH TEMPS RISING WELL INTO THE 60S
SUNDAY AFTERNOON. AT THIS TIME THE WIND SPEEDS ARE EXPECTED TO
REMAIN BELOW RED FLAG LEVELS...BUT THIS WILL ALSO BE A SIGNIFICANT
FIRE WEATHER DAY.

BUT...THE BOTTOM WILL FALL OUT ONCE AGAIN BY SUNDAY NIGHT AND
MONDAY AS ANOTHER ARCTIC FRONT SURGES SOUTH ACROSS THE PLAINS.
THIS AIRMASS LOOKS EVERY BIT AS COLD AS THE CURRENT DEPARTING SHOT
AND THE PATTERN WILL BE MORE CONDUCIVE TO A SLIGHTLY LONGER COLD
SNAP. STILL...TEMPS SHOULD BEGIN TO MODIFY AGAIN BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  32  56  33 /   0   0   0   0
FSM   40  25  54  30 /   0   0   0   0
MLC   42  30  58  33 /   0   0   0   0
BVO   45  31  56  30 /   0   0   0   0
FYV   36  29  50  28 /   0   0   0   0
BYV   35  26  49  30 /   0   0   0   0
MKO   42  28  56  31 /   0   0   0   0
MIO   44  31  53  32 /   0   0   0   0
F10   43  31  57  33 /   0   0   0   0
HHW   41  26  56  32 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND CHILL ADVISORY UNTIL 9 AM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ068-OKZ069.

AR...RED FLAG WARNING FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

     WIND CHILL ADVISORY UNTIL 9 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...30
LONG TERM....14
Hazardous weather outlook, Jan 23, 5:16 PM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 PM CST THU JAN 23 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 PM CST THU JAN 23 2014

...VERY COLD WIND CHILL TEMPERATURES AGAIN FRIDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	WIND CHILL.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE TONIGHT.

DISCUSSION...
VERY COLD TEMPERATURES WILL CONTINUE TONIGHT. SOUTHWEST WINDS WILL
INCREASE LATE TONIGHT AND EARLY FRIDAY MORNING RESULTING IN WIND
CHILL VALUES FALLING TO BETWEEN ZERO AND 10 BELOW ZERO ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT
AND EARLY FRIDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL...
         DANGEROUS WIND CHILL POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FRIDAY AFTERNOON...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
MILES AN HOUR WITH WIND GUSTS OF 30 TO 35 MILES AN HOUR. LOW
HUMIDITY LEVELS AND DRY GRASS WILL RESULT IN AN ELEVATED FIRE
POTENTIAL. THE MOST VULNERABLE AREAS WILL BE NORTH OF HIGHWAY 412
IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

AFTER A QUICK WARM UP THIS WEEKEND...ANOTHER SURGE OF ARCTIC AIR
WILL INVADE EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Arkansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.